Psycho-Babble Medication Thread 1097104

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

to Ed_Uk

Posted by Jeroen on March 1, 2018, at 12:42:14

Hi Ed,

I wish to try Asenapine 5 mg before sleep

instead of seroquel, what do you think?

minocycline 50 mg worked also but i am resistant

 

Re: to Ed_Uk Jeroen

Posted by ed_uk2010 on March 1, 2018, at 13:30:35

In reply to to Ed_Uk, posted by Jeroen on March 1, 2018, at 12:42:14

Hi J,

Which symptoms are you trying to treat by switching from quetiapine to asenapine?

 

Re: to Ed_Uk

Posted by Jeroen on March 2, 2018, at 5:26:15

In reply to Re: to Ed_Uk Jeroen, posted by ed_uk2010 on March 1, 2018, at 13:30:35

some sort of paranoia an depression

 

Re: to Ed_Uk Jeroen

Posted by ed_uk2010 on March 2, 2018, at 18:08:43

In reply to to Ed_Uk, posted by Jeroen on March 1, 2018, at 12:42:14

Hi J,

Is asenapine a medication than your doctor would prescribe? In Europe, it's occasionally used for manic episodes, but not normally for other conditions. I wondered whether it's something you've talked to your doctor about? It can help psychosis, but I'm not sure how well it works when already on Abilify (especially when depression is a problem).

Do you take any other medication J? I mean, apart from Abilify.

 

Re: to Ed_Uk

Posted by Jeroen on March 3, 2018, at 2:41:45

In reply to Re: to Ed_Uk Jeroen, posted by ed_uk2010 on March 2, 2018, at 18:08:43

Hey Ed, yes Nobiten a beta blocker, and clonazepam 1 mg twice daily, and for moment low dose seroquel 50 mg XR

 

Re: to Ed_Uk Jeroen

Posted by ed_uk2010 on March 3, 2018, at 15:32:08

In reply to Re: to Ed_Uk, posted by Jeroen on March 3, 2018, at 2:41:45

Hi J,

So what is your doc's opinion of asenapine?

 

Re: to Ed_Uk

Posted by Jeroen on March 4, 2018, at 7:16:27

In reply to Re: to Ed_Uk Jeroen, posted by ed_uk2010 on March 3, 2018, at 15:32:08

He doesn't like it

 

Re: to Ed_Uk

Posted by Jeroen on March 4, 2018, at 7:19:23

In reply to Re: to Ed_Uk, posted by Jeroen on March 4, 2018, at 7:16:27

Ed, What are the risks of Famotidine for schizophrenia? its a new discovery...

 

Re: to Ed_Uk Jeroen

Posted by ed_uk2010 on March 4, 2018, at 14:31:33

In reply to Re: to Ed_Uk, posted by Jeroen on March 4, 2018, at 7:16:27

> He doesn't like it

What does he suggest? Probably not worth asking for asenapine again if it's not something he would consider.

 

Re: to Ed_Uk Jeroen

Posted by ed_uk2010 on March 4, 2018, at 14:40:51

In reply to Re: to Ed_Uk, posted by Jeroen on March 4, 2018, at 7:19:23

> Ed, What are the risks of Famotidine for schizophrenia? its a new discovery...

Famotidine does not usually cause side effects. The main problem is that it's only been looked at in schizophrenia in very small trials, so it's not clear whether it can really help.

If you feel that depression is one of your main problems, could you ask your doctor for something to help with this?

You also said you feel paranoid. Can you describe this a bit more?

 

Re: to Ed_Uk

Posted by Jeroen on March 4, 2018, at 15:42:52

In reply to Re: to Ed_Uk Jeroen, posted by ed_uk2010 on March 4, 2018, at 14:40:51

Ed, friend, ok this will sound bit crazy. but things i can no longer do in public are:

- Have fun or go out in heavely crowded places or just chill that meaning i cant put up my walkman and start listening to my favorite music, i feel depressed/paranoid by unknown reasons, i dont feel anger against people, its some sort of anxiety/PTSD (traumas), ive gotten from been bullied in school, i bloody cant get rid of this bad feelings! only seroquel restored this in 2004 for 2 months, and now in 2018 for 2 days (generic)

and minocycline 50 mg also worked after 3 days but i am resistant to this anti biotic, it almost killed me last time.

Ive been tested for lymes, first normal blood test was positive and the western blot was totally negative.

I also have side effects from the abilify that are starting to bother me i think its my sinuses, i was forced on this abilify depot or i coudnt enter this clinic in Grimberger Belgium, i take max dose 400 mg, i think this psychiatrist should try lower my dose to 300 mg or give me oral medications again. I never liked abilify, my triglycerides are high!

 

Re: to Ed_Uk Jeroen

Posted by ed_uk2010 on March 4, 2018, at 16:59:12

In reply to Re: to Ed_Uk, posted by Jeroen on March 4, 2018, at 15:42:52

Hi J,

>Ed, friend, ok this will sound bit crazy.

It really doesn't sound crazy at all.

It sounds like you're suffering from chronic anxiety and tension, and also from low mood.

To be honest, I'm not that keen on the idea of taking more antipsychotics, unless you actually still have psychotic symptoms even on Abilify 400mg/month. Some people seem to benefit from taking two antipsychotics if they still have psychotic symptoms on a full dose of one antipsychotic.

Here is a list of symptoms which are most likely to be helped by taking additional antipsychotics...

1. Frequently hearing voices, or having other hallucinations. People often hear voices talking about them, or to them, even when no one is there.

2. Very strange thoughts, for example, someone might think that people are trying to kill them. Sometimes, these thoughts might cause the person to become aggressive or violent.

3. Feeling like there are strange hidden messages for you in things you see, read or hear.

4. Jumbled speaking which doesn't make sense to other people because the person keeps talking about different unrelated things.

................


Now, you're already taking one antipsychotic at the maximum dose. Taking two antipsychotics together can sometimes cause more side effects, so there has to be a good reason. The usual reason is that someone is having one of the four types of symptoms mentioned above.

Do you feel that you have any symptoms like this at the moment?

>I take max dose 400 mg, i think this psychiatrist should try lower my dose to 300 mg or give me oral medications again. I never liked abilify, my triglycerides are high!

Is there any antipsychotic, apart from Seroquel, than you found better?

..............

It sounds to me like you feel afraid and restless, which makes it hard to have fun or relax. Your clonazepam might be helping the anxiety, but it's also quite common for people on regular clonazepam to feel depressed, especially if the dose is high. I think it's worth asking your psychiatrist if he would prescribe something for your anxiety symptoms.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.